User Reviews for Aricept
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Aricept.
Reviews for Aricept to treat Alzheimer's Disease
"My mother (74) was prescribed Aricept when she was diagnosed about 5 years ago. She had very few side effects and seemed less anxious. However, there was no noticeable change in cognitive function, which has deteriorated fairly rapidly, especially in the last 2 years. It is hard to say whether the drug had any positive effect as I will never know what my mother would have been like without it. It may or may not have slowed the progression of the Alzheimer's."
Carer3 May 18, 2016
|19 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have taken Namenda and Ariceptfor years. Memory has improved! Have had the vivid dreams others have described, also muscle cramps. Is am going to cut back on the Aricept and see if it helps....although usually enjoy my dreams!"
carolelanier (taken for 2 to 5 years) November 24, 2015
|24 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My 82 year old dad went on this med to slow the memory loss. It did seem to help that but we have had uncharacteristic behavioral issues where he can't keep his hands off the ladies. So much that it is a problem in the assisted living memory care unit he lives in and now he has to go to a behavioral place to change his Medicene. Sheeeesh!"
My dad (taken for 1 to 6 months) July 8, 2015
|31 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"63 yr old woman, early onset Alzheimer's diagnosed July 2013. Prescribed Aricept 5 mg and Namenda. Found Namenda made me agitated and angry so quit. 10 mg Aricept and serious side effects. While waiting for new doctor to take over past neurologist's care, have adjusted meds myself to keep the memory help - which is astounding - and lessens side effects which includes severe muscle cramps in legs, water retention, ankle and hand swelling, back pain, increased blood pressure, heart palpitations. I now take 1/2 of the 5 mg tablet in morning and am still retaining benefits with reduced side effects. Aricept restored my ability to read and gave me energy and focus I have not had in 3 years. Lower dose on most meds always works better for me."
ALZ+ (taken for 1 to 6 months) September 20, 2013
|179 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I noticed a big difference once starting this medication. I do Suduko puzzles everyday. Eventually, I stopped taking this medicine because of leg cramps that kept me up at night, and I could not do Suduko as well. Once I went back on the medicine, I could resume my puzzles. My pharmacist gave me Hylands for leg cramps and now I sleep better and am not so foggy. Very happy."
Dementia patient (taken for 6 months to 1 year) August 20, 2013
|110 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My mom has been on Aricept for 5 months, 5 mg. Mom has been diagnosed with Alzheimer's. Medication has helped her be more alert, making longer conversations, better effect. Short memory exists but her condition had not worsened. Will see neurologist to determine to increase medication to 10 mg. Mom's condition has been stable and we are hoping to slow the disease."
Aldrich loop May 11, 2013
|92 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"In 2000, my mother suffered persistent diarrhea with this medicine, could not get rid of it until the medicine was stopped. My mother-in-law had the same problem this year. She also had delusions and paranoia, which have been almost eliminated by a medicine she started a month ago, Risperdone. If you try Risperdone, start with lowest dose, it makes her very sleepy and a side effect is depressed heart rate, can be dangerous. It also stimulates appetite, which was good for Mom, she was losing 1-2 pounds per week but the doctor cautioned against excess weight gain and concerns regarding diabetes. We're going to try 100 mg niacin, I've read that it can help cognitive function. Even when they don't know your name, they know when they are loved. Show them."
thewarner1 October 27, 2011
|123 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been on this medication for 4 months now. I am 55 with early-onset Alzheimer's. I have noticed a significant improvement. I do not feel so much anymore as if I am walking around in a fog. I have not had any side-effects at all from this medication. I am hopeful that it will stave off a rapid progression of this disease."
annemdougb November 22, 2010
|165 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Two years ago my Mom used 5mg of Aricept for one month, she became almost a total zombie taking this medicine. Would not get out of bed, her mind was a lot worse than before she started taking it. A month ago she was put on 10mg of Aricept and after two doses was taken to the hospital, she was totally out of control and knew nothing of what was going on. It is not for everyone."
cjrowland September 13, 2010
|185 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My husband was diagnosed 10/21/2009 with moderate Alzheimers. He was started on Namenda for 4-6 weeks and then Aricept, 10mg. Before he took the medicines, he was roaming at night and hallucinating. After he took the medicines for a while, he stopped hallucinating, he wasn't confused as often, he can carry through a normal day, including eating out with friends 5 days a week, helping take care of the grandchildren, 6 & 10, use his riding mower, and yesterday, 8/17/10 he re-spooled his weedeater. He hasn't been able to do that for a long time. At this time he's suffering with long-time constipation and has just had a positive hemocult (stool test). A colonoscopy is next. Could this be a side-effect?"
katydidit August 27, 2010
|112 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My mother was on this as well for 6 weeks when the delusions started. The pharmacist said that it would take a little while to get out of her system. I did see a major improvement in her short term memory! Maybe the drug makers could alter the recommended dosage to once a week since this seems to be a build up before we see the delusions happen. I didn't want to take her off of it because of the improvement, but I did not want her to continue to wander out of the house because of the voices she was hearing."
Cajunchick September 21, 2009
|103 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"After brain surgery my vocabulary and speech became very bad. A doctor suggested Aricept. I didn't notice any improvement in my speech but my kids did. Apparently it works for different things. Because of the surgery my short term memory is out. Long term memory is still there."
yogiman July 16, 2008
|87 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My father has been on Aricept for 6 weeks and has become delusional especially at night. My mother stopped the medication because he wasn't sleeping at all at night and thus neither was she. I don't see this listed as a side effect and don't know if the change in my father's behavior is related to the Aricept or just increasing severity of his dementia. Will have to wait and see if things get better now that he's off the drug. "
Denise90275 November 24, 2007
|192 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Mom was having memory problems and was prescribed this drug. By the 4'th week on the drug, she was having delusions. It's been 6 months and the delusions seem to be reduced, but not gone. Caffeine seems to add to the problem so we are reducing her coffee. She also seems to get better when she exercises (walking)."
Furniture_man August 29, 2007
|151 users found this comment helpful. Did you? Yes No||Report as inappropriate|